Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 12, NWS Brownsville, TX

May 25, 2007Cameron County, Texas

NWS Brownsville, TX issued this flash flood warning at May 25, 2007, 10:43 AM CDT for Cameron County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2007, 10:43 AM CDT (15:43 UTC)
Expired
May 25, 2007, 11:45 AM CDT
In force
62 min
Issued by
NWS Brownsville, TX
Area
Whole counties

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 27 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 3.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2007-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2007-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1468 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 251544
FFWBRO
TXC061-251645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1043 AM CDT FRI MAY 25 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL CAMERON COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 1145 AM CDT

* AT 1039 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIO HONDO

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BROWNSVILLE.

LAT...LON 2614 9762 2613 9748 2630 9749 2633 9778

$$

TOMASELLI
1 follow-up statement
000 
WGUS74 KBRO 251619
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1118 AM CDT FRI MAY 25 2007

TXC061-251645-
CAMERON TX-
1118 AM CDT FRI MAY 25 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
NORTH CENTRAL CAMERON COUNTY...

AT 1114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIO HONDO

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 2614 9762 2613 9748 2630 9749 2633 9778

$$

TOMASELLI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 9:15 AM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, May 25, 9:15 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
915 AM CDT FRI MAY 25 2007

.DISCUSSION...THE MCS NOW AFFECTING THE EWX AND CRP CWAS CONTINUES
TO MOVE SLOWLY EASTWARD SPREADING THE HEAVIER CONV MORE EASTWARDS
TOWARDS THE MIDDLE TX COASTLINE.  MEANWHILE TO THE SOUTH...A SMALL
CLUSTER OF CONV PERSISTS ABOUT 90 NM SSW OF BRO WITH LITTLE
NORTHWARD MOVEMENT.  THIS MORNINGS BRO SOUNDING SHOWS A PRETTY MOIST
AND UNSTABLE AIRMASS IN PLACE OVER THE REGION WITH A PWAT NEAR 1.8
INCHES AND A CAPE NEAR 3840 J/KG.  THE FIRST FEW VSBL SATL IMAGES
SHOW THE SKIES OVER DEEP SOUTH TEXAS GENERALLY STAYING MOSTLY
CLEAR.  BUT BELIEVE THAT THIS WILL BE SHORT LIVED AS THE DAYTIME
HEATING HELP REBUILD THE CU DECKS LATER TODAY.  THIS WILL LIKELY
HELP REGENERATE ADDITIONAL CONVECTION LATER TODAY IN THE AFTERNOON
AND EARLY EVENING HOURS. THE NAM/GFS AND RUC GUIDANCE SHOW SOME FORM
OF 500 MB SHORT WAVE TROUGH ADVECTING OVER CENTRAL TX TODAY HELPING
TO ENHANCE UVV OVER THE REGION. THE GFS SEEMS TO HAVE INITIALIZED ON
THE MCS FORMATION AND MOVEMENT THIS MORNING. HOWEVER...BOTH THE GFS
AND NAM GUIDANCE KEEP GOOD POPS IN PLACE FOR THE SHORT TERM AND FEEL
THAT IT WILL ONLY BE A MATTER OF TIME UNTIL THE AFTERNOON HEATING
HELPS FIRE OFF ADDITIONAL CONV. THE SPC DAY1 OUTLOOK INDICATES THAT
THE OVERALL SVR POTENTIAL WILL BE LIMITED TODAY WITH NO SLGT RISK
INDICATED. THIS LOOKS REASONABLE AS THE HIGHER PWAT VALUES INDICATE
THAT HEAVIER RAINFALL WILL BE THE MAIN THREAT IN THE SHORT TERM.
DESPITE THE PATCHY HEAVIER RAINFALL THAT OCCURRED LAST NIGHT AND
THIS MORNING...THE LIMITED COVERAGE LATER TODAY HAS ALLOWED PLENTY
OF RUNOFF TO OCCUR.  ALSO...FFG FROM EARLY THIS MORNING WAS PRETTY
HIGH FOR THE ENTIRE BRO CWA AND BELIEVE THAT THE SOIL AROUND THE
REGION CAN HANDLE SOME ADDITIONAL RAINFALL BEFORE SIGNIFICANT
SATURATION OCCURS. SO WILL NOT POST A FFA AT THIS TIME...BUT WILL
RE-EXAMINE THIS ISSUE LATER TODAY. HAVE MADE MINOR ADJUSTMENTS TO
THE POPS AND TEMPS...BUT OTHERWISE...THE OVERALL WORDING OF THE ZFP
LOOKS ON TRACK.
&&

.MARINE...BUOY 42020 REPORTED EAST-SOUTHEAST WINDS NEAR 16 KNOTS
GUSTING TO NEAR 18 KNOTS WITH SEAS SLIGHTLY OVER 6 FEET WITH A
PERIOD OF 8 SECONDS AT 08 CDT/13 UTC. A SMALL CRAFT ADVISORY IS IN
EFFECT FROM 20 TO 60 NAUTICAL MILES OFFSHORE FOR TODAY AND TONIGHT
DUE TO ROUGH SEAS. THE SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED
SATURDAY AND SATURDAY NIGHT IF THE UNFAVORABLE MARINE CONDITIONS
PERSIST. MODERATE WINDS AND SEAS ARE FORECAST SUNDAY THROUGH EARLY
NEXT WEEK AS THE PRESSURE GRADIENT WEAKENS OVER THE GULF OF MEXICO.
&&

.AVIATION...SHOWERS AND THUNDERSTORMS WILL BE THE MAIN THREAT TO
AIRPORT OPERATIONS TODAY THROUGH THIS EVENING. CONDITIONS WILL BE
MORE FAVORABLE FOR PILOTS TONIGHT...WITH A THREAT FOR PRECIPITATION
EXPECTED SATURDAY.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY GMZ170-175 THROUGH 12Z.
&&

SYNOPTIC/GRIDS...60
MARINE/AVIATION...66
MESO...ABBOTT

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, May 25, 9:30 AM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
930 AM CDT FRI MAY 25 2007

TXZ248>257-261100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
930 AM CDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY HEAVY SHOWERS AND THUNDERSTORMS WILL PRODUCE TEMPORARY
PONDING OF WATER ON ROADS AND IN LOW LYING AREAS TODAY...ESPECIALLY
WHERE MODERATE TO HEAVY RAINS OCCURRED LAST NIGHT. THERE IS A SMALL
CRAFT ADVISORY IN EFFECT TODAY THROUGH TONIGHT FROM 20 TO 60 MILES
OFFSHORE DUE TO ROUGH SEAS. AND...THERE IS A MODERATE RISK OF RIP
CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. NO
OTHER HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED SATURDAY THROUGH
SATURDAY NIGHT IF THE ROUGH SEAS PERSIST. A MODERATE TO HIGH RISK OF
RIP CURRENTS AT THE LOCAL BEACHES WOULD LIKELY ACCOMPANY THE ROUGH
SEAS. AND...SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH MUCH OF
THE PERIOD. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 12:01 AM CDTFlash Flood WarningBROHidalgo, Willacy89 min
May 25, 11:02 AM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more32 hr
May 25, 11:03 AM CDTFlash Flood WarningBROWillacy57 min
May 25, 11:22 AM CDTMarine Weather StatementBRO98 min
May 25, 11:23 AM CDTFlash Flood WarningBROKenedy67 min
May 25, 12:17 PM CDTSpecial Marine WarningBRO58 min
May 25, 12:28 PM CDTFlash Flood WarningBROKenedy62 min
May 25, 1:21 PM CDTFlash Flood WarningBROCameron, Willacy84 min
May 25, 1:32 PM CDTFlash Flood WarningBROKenedy88 min
May 25, 1:46 PM CDTFlash Flood WarningBROHidalgo59 min
May 25, 2:50 PM CDTFlash Flood WarningBROCameron, Hidalgo, Willacy115 min
May 25, 4:55 PM CDTFlash Flood WarningBROCameron95 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.